It's been a while since I've visited and I find myself in need of some helpful advice again. I had a total thyroidectomy in June 2003 and it seems my life has slowly gone downhill since! I'm 43 y/o, going through menapause, the weight is slipping back on because I'm letting old habits come back and I don't exercise anymore, and I'm literally TIRED all the time!!
My Endo. moved my syntroid up from 88mcg to 100mcg because he found my tsh level too low and now after my last blood test, he said I was fine. I don't remember the #'s.
Well, I have a new symptom.....actually I experience before around Apr./ May and it went away. But it's back again and it concerns me. I don't know how to explain it exactly. I can feel my heart beating....sometimes it feels like light flutters, other times like it's speeding up and ever so often, it thumps hard. Once there was a dull ache, but nothing major. I tried a Tagament to see if that would help.....and I don't get heartburn. Yesterday, I was fine...today it's back again.
My Dermatologist suggested a Cardiologist to me. I thought maybe just going to my regular GP, but the nurse said that they would more than likely refer me to a cardiologist too. I guess I'm trying to put it off until I'm sure there isn't something else causing this....like my thyroid (or lack of!) I'm wondering if I should just go ahead and see a cardiologist or contact my endo.
I agree, if your tsh was too low the synthroid should have been lowered.
Another thought, going thru menopause can also trigger heart palpitations if your estrogen is low. Have you had those levels checked as well?
Actually no I haven't, so I guess I should do that too. My doctor just has me on progesterone cream.
That is really weird about the tsh. I'm going to have to call and recheck my test levels, because now I'm curious. I can't remember exactly what it was. That's another thing that's amiss! My memory! I hate to think this dr. did it wrong!
Thyroid problems can cause all sorts of heart related stuff, mine tends to skip a lot. If your Free levels are too low or too high it can cause flutters or skips. Get the free levels checked, they need to be in the upper third of the lab range.
I agree with all of the above. Thyroid definitely can cause cardiac symptoms....
But I want to add this....
If you have cardiac symptoms, it's always safer to err on the side of caution and get yourself to an ER to have them checked out. Never assume it's thyroid and ignore it. Before I was diagnosed and in treatment, I was having episodic heaviness in my chest. It once was so bad, I did indeed go to the ER. Both my doctor and the ER felt that the problem was gastric in nature; that turned out to be false... It was from my thyroid. Eventually I figured that out myself and found a new doctor to treat my thyroid.
In short, if it gets uncomfortable enough that you are really frightened by it, check it out. It's time and money well spent for peace of mind.
True, check it out. I went through an Echo, and wore a holter 24 hours. After that if they tell you all is fine with your heart you at least have the peace of mind knowing its most likely the thyroid not something seriously wrong with your heart.
See my post on not so common symptoms. Everybody's different and if this is thyroid related you can remedy it. You report the palpitations which are classic hyper symptoms for me along with being tired. For me, I can certainly gain weight when hyper but it's because my appetite is inappropriate.
I never had any luck on synthetics. You might want to try Armour and monitor all of your physical symptoms closely until you feel balanced.